Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2005, 10:09 AM CDT for Grant County, Minnesota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 10:09 AM CDT (15:09 UTC)
- Expired
- Jun 20, 2005, 11:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Grant County, MN
The radar
The Aberdeen radar (KABR), 188 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:10 AM CDT | TSTM WND DMG | Wendell, MN | TEN INCH DIAMETER TREES BLOWN DOWN NEAR WENDELL AND NORCROSS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3072 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 201509
SVRFGF
MNC051-201615-
/O.NEW.KFGF.SV.W.0082.050620T1509Z-050620T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1009 AM CDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN WEST CENTRAL MINNESOTA
* UNTIL 1115 AM CDT.
* AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF WESTERN TO
5 MILES NORTH OF NORCROSS TO 5 MILES WEST OF HERMAN...MOVING TO THE
NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELBOW LAKE AT 1020 AM
BARRETT AND ASHBY AT 1025 AM
HOFFMAN AND ERDAHL AT 1030 AM
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4609 9626 4594 9625 4577 9626 4578 9578
4609 9578
$$
JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:00 AM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jun 20, 4:00 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 400 AM CDT MON JUN 20 2005 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...THE LOW PRESSURE SYSTEM IS LOCATED BETWEEN PIR AND ABR...WITH A FRONTAL BOUNDARY EXTENDING NE ALONG A BWP-FFM-PKD LINE. LATEST AREA RADARS SHOW CONVECTION CONTINUING ALONG THE FRONT IN W MN. WHEN COMPARING MODELS...THE MODELS REMAIN SIMILAR...SO USED COMPROMISE FOR FORECAST AS ETA HAS BEEN DOING BETTER WITH TEMPS AND GFS WITH QPF LATELY. THE FRONT IS EXPECTED TO CONTINUE TO SAG S TODAY AS THE CONVECTION/MCS IN W ND AND W SD MOVES E. THE W CONVECTION IS EXPECTED TO FOLLOW THE FRONTAL ZONE INTO THE AREA...KEEPING THE CHANCE FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE IN THE FORECAST FOR THE S HALF OF THE AREA TODAY. FOR TONIGHT INTO TUESDAY...HIGH PRESSURE SLOWLY BUILDS INTO THE AREA... WHICH WILL KEEP THE N HALF OF THE AREA DRY AND PUSH THE PRECIPITATION OUT OF THE S HALF OF THE AREA BY TUESDAY AFTERNOON. FOR WED...THE HIGH PRESSURE SYSTEM MOVES FAR ENOUGH E TO PUT E ND AND THE RED RIVER VALLEY IN THE ZONE FOR SOME FRINGE CONVECTION. NO PRECIPITATION IS EXPECTED AT THIS TIME FOR THU. WHEN LOOKING AT THE EXTENDED FORECAST...THE 500MB FLOW TURNS FROM SW TO MORE W/ZONAL... WITH HIGH PRESSURE DOMINATING INTO THE WEEKEND. THEREFORE...STILL HAVE PRETTY GOOD FORECAST CONTINUITY...SO ONLY MINIMAL CHANGES NEEDED IN EXTENDED FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...RIVER FLOOD WARNINGS ALONG THE RED RIVER OF THE NORTH. MN...RIVER FLOOD WARNINGS ALONG THE RED RIVER OF THE NORTH. && NG
Hazardous weather outlook, Jun 20, 6:55 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 655 AM CDT MON JUN 20 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211141- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 655 AM CDT MON JUN 20 2005 ...SEVERE WEATHER REMAINS POSSIBLE OVER SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL...BUT ISOLATED TORNADOS CANNOT BE RULED OUT. ALSO...ANY STORMS THAT DO DEVELOP COULD PRODUCE LOCALLY HEAVY RAINFALL .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR MORE THUNDERSTORMS CONTINUES ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA ON TUESDAY...ACROSS EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY PORTION OF WESTERN MINNESOTA ON WEDNESDAY...AND FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE NG
In the hours before
Local storm report, Jun 20, 7:05 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
705 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND GST HAMPDEN 48.54N 98.65W
06/19/2005 103 MPH RAMSEY ND PARK/FOREST SRVC
MEASURED AT RAWS SITE
&&
DRIDDLELocal storm report, Jun 20, 7:10 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
710 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND GST HAMPDEN 48.54N 98.65W
06/19/2005 103 MPH RAMSEY ND PARK/FOREST SRVC
MEASURED AT RAWS SITE
&&
DRIDDLELocal storm report, Jun 20, 9:04 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
904 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND GST 2 S CASSELTON 46.87N 97.21W
06/20/2005 62 MPH CASS ND TRAINED SPOTTER
&&
DMLocal storm report, Jun 20, 9:12 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
912 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 8 NW LISBON 46.52N 97.80W
06/20/2005 1.75 INCH RANSOM ND CO-OP OBSERVER
0753 AM HAIL GWINNER 46.22N 97.66W
06/20/2005 0.75 INCH SARGENT ND CO-OP OBSERVER
&&
JSMITHLocal storm report, Jun 20, 9:35 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
935 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG HANKINSON 46.07N 96.89W
06/20/2005 RICHLAND ND LAW ENFORCEMENT
POWER LINES SNAPPED...TREES DOWN
&&
GUSTSpecial weather statement, Jun 20, 10:00 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 1000 AM CDT MON JUN 20 2005 MNZ024-027-028-030>032-040-201700- WEST BECKER MN-EAST BECKER MN-GRANT MN-HUBBARD MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-WADENA MN- THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM WATCH 503 THROUGH NOON FOR THE FOLLOWING AREAS IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES BECKER...OTTER TAIL...GRANT...HUBBARD AND WADENA COUNTIES INCLUDING THE CITIES OF DETROIT LAKES...FERGUS FALLS...ELBOW LAKE ...WADENA AND PARK RAPIDS. GODON
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:22 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 53 min |
| Jun 19, 10:32 PM CDT | Flash Flood Warning | FGF | Beltrami | 10 hr |
| Jun 20, 12:49 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 41 min |
| Jun 20, 4:46 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 16 min |
| Jun 20, 9:22 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 31 min |
| Jun 20, 9:25 AM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 65 min |
| Jun 20, 10:04 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 56 min |
| Jun 20, 10:19 AM CDT | Tornado Warning | FGF | Grant | 56 min |
| Jun 20, 10:35 AM CDT | Tornado Warning | FGF | Otter Tail | 55 min |
| Jun 20, 10:43 AM CDT | Severe Thunderstorm Warning | FGF | Wadena | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.